Some properties of the zeros of orthogonal polynomials

  • 58 Accesses


Some inequalities involving the zeros of the classical orthogonal polynomials are established; these are applied to show that certain Riemann sums have monotone convergence.


  1. [1]

    A. E. Danese,Some inequalities involving Hermite polynomials, American Mathematical Monthly, 64, No. 5 (1957), 344–346.

  2. [2]

    G. Szegö,Orthogonal Polynomials, American Mathematical Society, New York, 1959.

  3. [3]

    G. Szegö andP. Turan,On the monotone convergence of certain Riemann sums, Publicationes Mathematicae, Debrecen, 8 (1961), 326–335.

  4. [4]

    K. Venkatachaliengar andS. K. Lakshmana Rao,On Turán's inequality for ultra-spherical polynomials, Proceedings of the American Mathematical Society, 8, No. 6 (1957), 1075–1087.

  5. [5]

    P. Turàn,On the zeros of the polynomials of Legendre, Časopis pro pěstováni Matematiky a Fysiky, 75 (1950), 113–122.

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Danese, A.E. Some properties of the zeros of orthogonal polynomials. Annali di Matematica 74, 75–82 (1966).

Download citation


  • Orthogonal Polynomial
  • Monotone Convergence
  • Classical Orthogonal Polynomial